How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MN Psychiatrist Your Own Question
MN Psychiatrist
MN Psychiatrist, Psychiatrist
Category: Mental Health
Satisfied Customers: 792
Experience:  Physician for 17 years, adult psychiatrist for 13 years working with a wide variety of patients.
45841547
Type Your Mental Health Question Here...
MN Psychiatrist is online now
A new question is answered every 9 seconds

Does abilify generally make you gain weight? I have been on

This answer was rated:

Does abilify generally make you gain weight? I have been on it for 1 week at 5mg and noticed my hunger has slightly increased and from Monday to Thursday a gain of 3 lbs. Any suggestions?
Hello, I am a psychiatrist.

To answer your question, people can gain weight on it, but I don't find that most of them do. It is surprisingly common for people (taking no medications) to gain/lose several pounds over the course of a few days, so I wouldn't yet blame the Abilify for your weight gain. I'd suggest that you continue with it for a week or so, and if your weight continues to trend upwards, then you'll know it's the Abilify. On the other hand, if it stays in this range, you'll know that too, and will feel better about continuing with the Abilify.

Does this make sense?
Customer: replied 5 years ago.
Yes, this makes total sense. I just have had bad experience in the past with a psychiatrist telling me a medication caused no weight gain and it did a great deal. I feel the abilify is making me feel better already so I am hoping that this is not going to cause weight gain and then back to the old cycle again. I appreciate your honesty. Thank you and have a good day.
You're welcome.
MN Psychiatrist and other Mental Health Specialists are ready to help you